Alert archive / Puerto Rico / Flash Flood Warnings in 2024
Flash Flood Warning 75, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 13, 2024, 11:20 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2024, 11:20 PM CDT (04:20 UTC)
- Expired
- Aug 14, 2024, 10:47 AM CDT
- In force
- 11 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 78 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
296
WGCA52 TJSJ 140420
FFWSJU
PRC049-147-141000-
/O.NEW.TJSJ.FF.W.0075.240814T0420Z-240814T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1220 AM AST Wed Aug 14 2024
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Culebra in Puerto Rico...
Vieques in Puerto Rico...
* Until 600 AM AST.
* At 1220 AM AST, Doppler radar indicated rainbands from Tropical
Storm Ernesto producing persistent heavy rain across the warned
area. Between 1 and 2 inches of rain have fallen. Additional
rainfall amounts of 1 to 3 inches are possible in the warned area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Culebra, Vieques and Esperanza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1812 6558 1816 6542 1815 6529 1814 6528
1828 6529 1834 6539 1831 6533 1833 6534
1836 6537 1835 6528 1835 6524 1834 6523
1834 6524 1831 6522 1831 6530 1830 6530
1830 6529 1813 6527 1808 6553 1809 6558
FLASH FLOOD...RADAR INDICATED
$$
ICP2 follow-up statements
437
WGCA52 TJSJ 140932
FFWSJU
PRC049-147-141600-
/O.EXT.TJSJ.FF.W.0075.000000T0000Z-240814T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
532 AM AST Wed Aug 14 2024
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Culebra and Vieques in Puerto Rico...
* Until noon AST Wednesday.
* At 532 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 4 and 6 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 1812 6558 1816 6542 1815 6529 1814 6528
1828 6529 1834 6539 1831 6533 1833 6534
1836 6537 1835 6528 1835 6524 1834 6523
1834 6524 1831 6522 1831 6530 1830 6530
1830 6529 1813 6527 1808 6553 1809 6558
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ERG047
WGCA72 TJSJ 141547
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1147 AM AST Wed Aug 14 2024
PRC049-147-141557-
/O.CAN.TJSJ.FF.W.0075.000000T0000Z-240814T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Culebra PR-Vieques PR-
1147 AM AST Wed Aug 14 2024
...FLASH FLOOD WARNING IS CANCELLED FOR CULEBRA AND VIEQUES
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 AM AST Thursday for
portions of Puerto Rico and Virgin Islands.
&&
LAT...LON 1812 6558 1816 6542 1815 6529 1814 6528
1828 6529 1834 6539 1831 6533 1833 6534
1836 6537 1835 6528 1835 6524 1834 6523
1834 6524 1831 6522 1831 6530 1830 6530
1830 6529 1813 6527 1808 6553 1809 6558
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 4:08 PM CDT, 7 hours 12 minutes earlier.
Area forecast discussion, Aug 13, 4:08 PM CDT, 7 hours 12 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
508 PM AST Tue Aug 13 2024
.SYNOPSIS...
A Hurricane Watch remains in effect for the U.S. Virgin Islands,
Vieques and Culebra. In addition, a Tropical Storm Warning
remains in effect for Puerto Rico and the U.S. Virgin Islands.
Tropical Storm Ernesto will approach the region later tonight,
bringing strong gusty winds and heavy rainfall to the region. The
areas most impacted will be the Virgin Islands, Vieques, Culebra,
and eastern Puerto Rico. A significant risk of flooding remain
expected, with mudslides likely in areas of steep terrain. Marine
and coastal conditions will continue to deteriorate tonight into
Wednesday. A gradual improvement in weather conditions is expected
on Wednesday afternoon as Ernesto moves over north of the region
and over the open Atlantic waters.
&&
.SHORT TERM...Tonight through Thursday...
A Hurricane Watch was issued today for the U.S. Virgin Islands,
Vieques and Culebra. A Tropical Storm Warning remains in effect for
Puerto Rico and the U.S. Virgin Islands. At 500 PM AST (2100 UTC),
the center of Tropical Storm Ernesto was located near latitude 18.0
North, longitude 64.1 West. Ernesto is moving toward the west-
northwest near 18 mph (30 km/h). A turn toward the northwest with a
gradual decrease in forward speed is expected tonight, followed by a
turn toward the north-northwest and north Wednesday night and
Thursday. On the forecast track, the center of Ernesto should pass
near or over the Virgin Islands this evening, and then pass just to
the northeast and north of Puerto Rico tonight and on Wednesday.
A gradual increase in rainfall and winds will be observed tonight as
Tropical Storm Ernesto moves closer to the islands. Therefore, the
potential for flooding rains remains high across the region.
Tropical Storm Ernesto is expected to produce total rain
accumulations of 4 to 6 inches over the U.S. Virgin Island with
isolated higher amounts. For Puerto Rico, 3 to 6 inches of rainfall,
with maximum amounts of 10 inches, is expected. As the night
progresses winds will increase as well. Ernesto is expected to
continue strengthening as it moves closer to the U.S. Virgin
Islands. Therefore, there is the potential to experience hurricane
force wind gusts across the higher elevations of these islands.
Despite the location of the center of Ernesto, its effects will be
observed across all the islands. A gradual improvement in weather
conditions is expected by Wednesday morning. By Thursday, warm
and hot conditions will return along with fair weather across the
region.
Residents and visitors should continue to monitor the progress of
this system and have their tropical emergency plans ready now.
Please refer to the latest Tropical Cyclone Bulletin (TCPAT5) issued
by National Hurricane Center and Hurricane Local Statements (HLSSJU)
issued by WFO San Juan PR for updated information.
.LONG TERM...Friday through Monday...
.PREV DISCUSSION... /issued 454 AM AST Tue Aug 13 2024/
The current forecast track has Tropical Storm Ernesto away from
our region by Friday, about 650 miles, and it is forecast to be a
Hurricane at that time. Weather conditions should improve in our
local area and return to a more typical pattern. The latest
Precipitable Water (PWAT) models suggest values returning to
average values. High pressure across the Atlantic should promote
southeasterly winds through Sunday, then shift from the east on
Monday. At the upper levels, a TUTT will approach from the
northeast, promoting favorable conditions aloft for daily showers.
In general, local weather during the long term will be dominated
by east-to-southeast winds, daytime heating, and local effects.
Therefore, afternoon convective activity with showers and
thunderstorms is expected across the interior and northwestern
Puerto Rico. For the U.S. Virgin Islands, passing showers dragged
by the winds will reach the islands mainly during the morning
hours. Limited excessive rainfall risk will probably be present as
ponding of water in roads and poorly drained areas is possible
with shower activity, mainly on Friday. Warm conditions will
return by Friday and last through the weekend, mainly across
coastal and lower elevations.
&&
.AVIATION...
(18Z TAFS)
SHRA/TSRA associated to the rainbands from TC Ernesto will continue
to gradually increase in a NE wind flow thru at least 13/22z, winds
will then acquire a west to southerly component through the night.
MVFR to IFR conds are expected from around 13/20z thru 14/10z,
starting across the USVI terminals and spreading across the eastern
PR terminals. NNE-NE winds should prevail btw 15-25 kt with gusts up
to 35 kt, turning NNW to WSW from this evening onwards, and
increasing to 35-45 kt with gusts up to 55 kt aft 13/22z at
TISX/TIST. As Ernesto is expected to move close to the northern
USVI, wind speeds are forecast to increase up 55 kt with gusts
around 70 kt near midnight tonight. At TJSJ, WNW to SSW winds could
range btw 25-35 kt with gusts up to 50 kt btw 14/04z-10z.
&&
.MARINE...
Tropical Storm Ernesto, located 135 miles ESE of San Juan and 65
miles ESE of St. Thomas, is expected to move into the local waters
this evening into Wednesday as a tropical cyclone. However, marine
conditions in our eastern Atlantic waters and the Anegada Passage
will continue to deteriorate as the night progresses. Further
deterioration in marine and weather conditions is expected Wednesday
through Thursday.
&&
.BEACH FORECAST...
Beach conditions will continue deteriorate as Tropical Storm
Ernesto approaches the region. Large breaking waves are expected
to impact the Virgin Islands and Puerto Rico from this evening
into Thursday. High Surf Advisory and High Rip Current Statements
are in effect from this evening through at least Wednesday
afternoon and Thursday, respectively.
&&
.HYDROLOGY...
Tropical Storm Ernesto will bring rainfall accumulation of 4 to 8
inches with maximum amounts of 10 inches for portions of the
Virgin Islands, eastern and southern Puerto Rico, as well as the
interior. The risk of flooding will be significant, with rapid
river rises, and mudslides likely. Please refer to the latest
Flash Flood Watch (FFWSJU) for additional information.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Hurricane Watch for PRZ012-013.
Tropical Storm Warning for PRZ001>013.
Coastal Flood Advisory until 6 PM AST Wednesday for PRZ001>003-
012-013.
Flood Watch through Thursday morning for PRZ001>013.
High Rip Current Risk through late Wednesday night for
PRZ001>003-005-008.
High Surf Advisory until 6 PM AST Wednesday for PRZ001>003-005-
008-012-013.
High Rip Current Risk from Wednesday morning through late
Wednesday night for PRZ010.
High Rip Current Risk through late Wednesday night for PRZ012-
013.
VI...Hurricane Watch for VIZ001-002.
Tropical Storm Warning for VIZ001-002.
Coastal Flood Advisory until 6 PM AST Wednesday for VIZ001-002.
Flood Watch through Thursday morning for VIZ001-002.
High Surf Advisory until 6 PM AST Wednesday for VIZ001-002.
High Rip Current Risk through late Wednesday night for VIZ001-
002.
AM...Hurricane Watch for AMZ711-716-723-726-733.
Tropical Storm Warning for AMZ711-712-716-723-726-733-735-741-
742-745.
&&
DSR-CAM-ICP-CVB-GRS-ERF-OMSHazardous weather outlook, Aug 13, 4:24 AM CDT, 18 hours 56 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 523 AM AST martes 13 de agosto de 2024 AMZ711>745-PRZ001>013-140930- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 523 AM AST martes 13 de agosto de 2024 ...Favor de referirse al Comunicado Local sobre huracanes... AMZ716-726-VIZ001-002-140930- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 523 AM AST martes 13 de agosto de 2024 ...Favor de referirse al Comunicado Local sobre huracanes... *** Este producto ha sido procesado automáticamente utilizando un programa de traducción y puede contener omisiones y errores. El Servicio Nacional de Meteorología no puede garantizar la precisión del texto convertido. De haber alguna duda, el texto en inglés es siempre la versión autorizada. ***
In the hours before
Local storm report, Aug 13, 9:29 PM CDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1029 PM AST Tue Aug 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Non-Tstm Wnd Gst 5 SW Christiansted 17.68N 64.75W
08/13/2024 M64 MPH AMZ733 VI Buoy
Buoy station LTBV3 Lime Tree Bay, VI.
&&
YZRLocal storm report, Aug 13, 9:31 PM CDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1031 PM AST Tue Aug 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM Non-Tstm Wnd Gst 5 E Christiansted 17.74N 64.63W
08/13/2024 M61 MPH Saint Croix VI Mesonet
Mesonet station CVAV3 Cotton Valley.
&&
YZRLocal storm report, Aug 13, 9:33 PM CDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1033 PM AST Tue Aug 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Non-Tstm Wnd Gst 1 S Grove Place 17.70N 64.83W
08/13/2024 M59 MPH Saint Croix VI Mesonet
Mesonet station 1781W Cruzan Rum Distillery.
&&
YZRLocal storm report, Aug 13, 9:38 PM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service San Juan PR
1038 PM AST Tue Aug 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM Non-Tstm Wnd Gst Christiansted 17.75N 64.70W
08/13/2024 M50 MPH AMZ733 VI Buoy
Buoy station CHSV3 Christiansted Harbor, St
Croix, VI.
&&
YZRLocal storm report, Aug 13, 10:21 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1121 PM AST Tue Aug 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM Non-Tstm Wnd Gst Charlotte Amalie E 18.34N 64.92W
08/13/2024 M61 MPH Saint Thomas VI Buoy
Buoy station CHAV3 Charlotte Amalie, VI.
&&
YZRLocal storm report, Aug 13, 10:25 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1125 PM AST Tue Aug 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM Non-Tstm Wnd Gst 4 SSE Charlotte Amalie 18.28N 64.89W
08/13/2024 M79 MPH Saint Thomas VI Mesonet
Mesonet station XBUK Buck Island.
&&
YZRThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 12:48 AM CDT | Flash Flood Warning | JSJ | 12 hr | |
| Aug 14, 1:06 AM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Aug 14, 2:21 AM CDT | Flash Flood Warning | JSJ | 11 hr | |
| Aug 14, 3:41 AM CDT | Flash Flood Warning | JSJ | 9 hr | |
| Aug 14, 4:07 AM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Aug 14, 4:28 AM CDT | Flash Flood Warning | JSJ | 9 hr | |
| Aug 14, 5:11 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 14, 5:31 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Aug 14, 6:39 AM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Aug 14, 7:23 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Aug 14, 9:00 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 14, 9:49 AM CDT | Flash Flood Warning | JSJ | 9 hr | |
| Aug 14, 10:03 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Aug 14, 10:40 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 14, 1:24 PM CDT | Small Craft Advisory | JSJ | 20 hr | |
| Aug 14, 2:31 PM CDT | Areal Flood Warning | JSJ | 40 hr | |
| Aug 14, 3:01 PM CDT | Areal Flood Warning | JSJ | 40 hr | |
| Aug 14, 3:12 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 14, 3:27 PM CDT | Special Weather Statement | JSJ | 33 min | |
| Aug 14, 3:35 PM CDT | Flash Flood Warning | JSJ | 104 min | |
| Aug 14, 3:40 PM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Aug 14, 3:52 PM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Aug 14, 4:29 PM CDT | Areal Flood Warning | JSJ | 9 hr | |
| Aug 14, 6:32 PM CDT | Areal Flood Warning | JSJ | 15 hr | |
| Aug 14, 6:41 PM CDT | Areal Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.